Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 28, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 23, 2019, 5:33 PM CDT for Iron County, Madison County, Saint Francois County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2019, 5:33 PM CDT (22:33 UTC)
- Expired
- Apr 23, 2019, 6:15 PM CDT
- In force
- 42 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Iron County, MO, Madison County, MO, Saint Francois County, MO
The radar
The St Louis radar (KLSX), 129 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 10.6 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1441 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
747
WUUS53 KLSX 232233
SVRLSX
MOC093-123-187-232315-
/O.NEW.KLSX.SV.W.0028.190423T2233Z-190423T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
533 PM CDT Tue Apr 23 2019
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
East central Iron County in southeastern Missouri...
Northern Madison County in southeastern Missouri...
Southeastern St. Francois County in southeastern Missouri...
* Until 615 PM CDT.
* At 533 PM CDT, a severe thunderstorm was located near Roselle,
moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Fredericktown, Ironton, Pilot Knob, Arcadia, Junction City, Cobalt,
Marquand, Roselle, Mine La Motte and Catherine Place.
This also includes Fort Davidson Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3751 9065 3762 9064 3768 9014 3764 9014
3764 9015 3755 9014 3742 9015
TIME...MOT...LOC 2233Z 265DEG 18KT 3755 9057
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
TES2 follow-up statements
286
WWUS53 KLSX 232251
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
551 PM CDT Tue Apr 23 2019
MOC093-187-232301-
/O.CAN.KLSX.SV.W.0028.000000T0000Z-190423T2315Z/
Iron MO-St. Francois MO-
551 PM CDT Tue Apr 23 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL IRON AND
SOUTHEASTERN ST. FRANCOIS COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3752 9053 3759 9052 3762 9015 3755 9014
3747 9015
TIME...MOT...LOC 2251Z 271DEG 15KT 3755 9048
$$
MOC123-232315-
/O.CON.KLSX.SV.W.0028.000000T0000Z-190423T2315Z/
Madison MO-
551 PM CDT Tue Apr 23 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHERN MADISON COUNTY IN SOUTHEASTERN MISSOURI...
At 551 PM CDT, a severe thunderstorm was located near Roselle, moving
east at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Fredericktown, Junction City, Cobalt and Catherine Place.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3752 9053 3759 9052 3762 9015 3755 9014
3747 9015
TIME...MOT...LOC 2251Z 271DEG 15KT 3755 9048
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
TES816
WWUS53 KLSX 232314
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
614 PM CDT Tue Apr 23 2019
MOC123-232324-
/O.EXP.KLSX.SV.W.0028.000000T0000Z-190423T2315Z/
Madison MO-
614 PM CDT Tue Apr 23 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MADISON COUNTY IN
SOUTHEASTERN MISSOURI WILL EXPIRE AT 615 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
St Louis.
LAT...LON 3752 9053 3759 9052 3762 9015 3755 9014
3747 9015
TIME...MOT...LOC 2314Z 265DEG 18KT 3756 9035
$$
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 3:59 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Apr 23, 3:59 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 359 PM CDT Tue Apr 23 2019 .SHORT TERM... (Through Late Wednesday Afternoon) Issued at 359 PM CDT Tue Apr 23 2019 A cold front has stalled over Missouri and Illinois...stretching from near Springfield Missouri up to near Matoon Illinois. The front is forecast to remain nearly stationary through this evening, but then lift northward overnight as a weak low moves northeast from Oklahoma into central and eastern Missouri late tonight and Wednesday. Models aren't really showing any strong signals for organized convection through Wednesday...just a broad area of generally weak low level moisture convergence. For this reason, it's tough to nail down timing and coverage of any showers and storms. Therefore have stuck with chance PoPs for the most part, with a few spots of 60+ late tonight ahead of the low and then again on Wednesday in the vicinity of the front over southeast Missouri and southern Illinois during peak heating. With extensive cloud cover and showers in the vicinity, temperatures should continue to be a little cooler tonight and Wednesday than they have in the past few days. Stuck pretty close to guidance with lows tonight in the 50s and highs Wednesday in the mid 60s to low 70s. Carney .LONG TERM... (Wednesday Night through Next Tuesday) Issued at 359 PM CDT Tue Apr 23 2019 A broad upper level trough will move from southwest Texas east into the Mississippi Valley from Wednesday night through Friday morning. This trough will help move the stalled cold front along to the southeast by Thursday morning. However, there will be a continuing threat for showers and a few thunderstorms during the day Thursday as the trough from the southwest syncs up with a northern stream trough diving into the upper Mississippi Valley. This merger will briefly amplify the upper level pattern producing northwest flow over the Mississippi Valley Thursday night and Friday. This should bring drier weather to our area for this period, but another fast- moving short wave is forecast to move through the Midwest on Saturday. Both the GFS and ECMWF show a fairly strong surface system moving into northern Missouri or southern Iowa Saturday morning with moderate to strong low level moisture convergence in the warm sector. This looks good enough for mid to high chance and likely PoPs Saturday until the front goes through. Medium range models diverge by Sunday with the GFS bringing a sprawling 1020 mb high pressure system into the Mississippi Valley while the ECMWF has a more zonal pattern aloft and the high stays well to the northeast over the Great Lakes. The EC is therefore warmer and wetter for Sunday through Tuesday while the GFS is relatively cool and dry at least until late Monday when the next low developing over the Great Plains pushes a warm front back up from the lower Mississippi Valley into Missouri and Illinois. Carney && .AVIATION... (For the 18z TAFs through 18z Wednesday Afternoon) Issued at 1229 PM CDT Tue Apr 23 2019 A cold front stretching from near KSGF to KSLO will remain nearly stationary today and into tonight. MVFR ceilings along and north of the front are expected to lift this afternoon to above 3,500 ft. While timing is a little uncertain...most models agree that the entire forecast area should be VFR by 22Z-00Z. Scattered showers and thunderstorms are likely to move into the area from the southwest and/or develop in the vicinity of the front this afternoon. A broader area of showers with a few thunderstorms is expected to develop tonight as low pressure moves from Oklahoma northeast long the stalled front into the mid Mississippi Valley. Low MVFR and IFR ceilings are likely to move into the area along with the showers overnight ahead of the low and persist into Wednesday morning. SPECIFICS FOR KSTL: Latest satellite imagery shows the MVFR ceiling at Lambert trying to clear from the south. This process may take a little while yet, but all guidance seems to agree that the low ceiling will lift and scatter this afternoon. VFR flight conditions are expected to prevail until late this evening or overnight with scattered showers in the vicinity...possibly a thunderstorm or two. More numerous showers are likely overnight ahead of a low pressure system and the ceiling is expected to drop again to low MVFR and then IFR by 10Z-12Z. Low ceilings and intermittent showers are expected to prevail at least through 18Z. Carney && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 54 68 55 73 / 60 40 30 20 Quincy 48 63 49 72 / 40 50 10 20 Columbia 52 67 53 74 / 50 40 20 20 Jefferson City 53 69 54 75 / 50 40 30 20 Salem 52 67 55 70 / 40 50 30 30 Farmington 55 71 55 70 / 40 70 50 30 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 23, 4:07 PM CDT, 1 hour 26 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 407 PM CDT Tue Apr 23 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-242115- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 407 PM CDT Tue Apr 23 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Tonight across portions of central, east central and southeast Missouri and southwest Illinois. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a chance for thunderstorms across much of the area on Wednesday. Additional chances of thunderstorms exist on Saturday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Carney
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 6:13 PM CDT | Special Weather Statement | LSX | Madison | 32 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.